Alert archive / Nevada / Winter Storm Warnings in 2016
Winter Storm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Dec 22, 2016, 1:07 PM PST for Inyo County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Dec 23, 2016, 12:00 PM PST. It was in force for 31 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 22, 2016, 1:07 PM PST (21:07 UTC)
- In effect from
- Dec 23, 2016, 12:00 PM PST
- Expired
- Dec 24, 2016, 7:00 PM PST
- In force
- 31 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 12:00 AM PST | HEAVY SNOW 10 | 1 Sse South Lake, CA | SAWMILL (SWM) SNOW STATION REPORTED 10 INCHES NEW SNOW BETWEEN 1PM AND MIDNIGHT. ELEVATION 10200 FT. |
| Dec 24, 1:00 AM PST | HEAVY SNOW 14 | 9 Wnw Round Valley, CA | ROCK CREEK LAKES (RCK) SNOW STATION REPORTED 14 INCHES OF NEW SNOW FROM NOON FRIDAY THROUGH 1 AM SATURDAY. ELEVATION 9700 FT. |
| Dec 24, 2:00 AM PST | HEAVY SNOW 16 | 6 Ese South Lake, CA | BIG PINE CREEK (BGP) SNOW STATION REPORTED 16 INCHES NEW SNOW BETWEEN 2PM AND 2AM. ELEVATION 9800 FT. |
| Dec 24, 3:00 AM PST | HEAVY SNOW 12 | South Lake, CA | SOUTH LAKE (SLK) SNOW STATION REPORTED 12 INCHES OF NEW SNOW BETWEEN 1PM AND 3AM. ELEVATION 9600 FT. |
| Dec 24, 6:00 AM PST | HEAVY SNOW 10 | 4 Nnw Mt. Charleston, NV | LEE CANYON SNOTEL REPORTED 10 INCHES OF NEW SNOW BETWEEN 11PM AND 6AM. ELEVATION 8626 FT. |
| Dec 24, 6:00 AM PST | HEAVY SNOW 15 | 1 Se Mt. Charleston, NV | RAINBOW CANYON SNOTEL REPORTED 15 INCHES OF NEW SNOW BETWEEN 10PM AND 6AM. ELEVATION 7860 FT. |
| Dec 24, 7:15 AM PST | HEAVY SNOW 18 | 4 Nnw Mt. Charleston, NV | LEE CANYON SKI AREA REPORTS 15-18 INCHES OF NEW SNOW VIA TWITTER. |
| Dec 24, 8:00 AM PST | HEAVY SNOW 11 | 5 Nw Mt. Charleston, NV | BRISTLECONE TRAIL SNOTEL MEASURED 11 INCHES NEW SNOW BETWEEN 10PM AND 8AM. ELEVATION 8890 FT. |
| Dec 24, 8:30 AM PST | SNOW 6 | 1 S Pioche, NV | PUBLIC REPORTS 6 INCHES OF SNOW IN PIOCHE AND STILL SNOWING VIA FACEBOOK. |
| Dec 24, 9:00 AM PST | HEAVY SNOW 10 | 5 N Mt. Charleston, NV | MTCHARLESTONWEATHER.COM MEASURED 10 INCHES OF NEW SNOW AT 8000 FEET IN LEE CANYON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS45 KVEF 222107 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 107 PM PST THU DEC 22 2016 .A POTENT WINTER STORM WILL BRING GUSTY WINDS AND SIGNIFICANT MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE SIERRA NEVADA AND SOUTHERN GREAT BASIN THIS WEEKEND. CAZ519-231130- /O.UPG.KVEF.WS.A.0007.161223T2000Z-161225T0000Z/ /O.NEW.KVEF.WS.W.0006.161223T2000Z-161224T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 107 PM PST THU DEC 22 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON FRIDAY TO NOON PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO NOON PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY NIGHT...THEN TAPER OFF MID-DAY SATURDAY. * SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE PRECIPITATION...FALLING TO THE VALLEY FLOOR AS PRECIPITATION ENDS. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000 FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 8000 FEET WITH 1 TO 2 FEET NEAR THE CREST. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 50 MPH...MAINLY FRIDAY. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ NVZ015-018-019-231130- /O.UPG.KVEF.WS.A.0007.161223T2000Z-161225T0000Z/ /O.NEW.KVEF.WS.W.0006.161224T0300Z-161225T0300Z/ LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON 107 PM PST THU DEC 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL START FRIDAY EVENING...PEAK SATURDAY MORNING AND TAPER OFF TO SHOWERS BY SATURDAY EVENING. * SNOW LEVEL...AROUND 6000 FEET THROUGH MIDNIGHT FRIDAY NIGHT...THEN FALLING TO AROUND 4000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET...1 TO 4 INCHES ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 7000 FEET...12 TO 18 INCHES ABOVE 8000 FEET. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY FRIDAY. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ CAZ521-231130- /O.UPG.KVEF.WS.A.0007.161223T2000Z-161225T0000Z/ /O.NEW.KVEF.WW.Y.0010.161223T2000Z-161224T2000Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 107 PM PST THU DEC 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO NOON PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY NIGHT...THEN TAPER OFF MID-DAY SATURDAY. * SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE PRECIPITATION...FALLING TO THE VALLEY FLOORS. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 TO 8 INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY FRIDAY. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$
6 follow-up statements
672 WWUS45 KVEF 231144 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PST FRI DEC 23 2016 .A POTENT WINTER STORM WILL BRING GUSTY WINDS AND SIGNIFICANT MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE SIERRA NEVADA AND SOUTHERN GREAT BASIN THIS WEEKEND. CAZ519-240000- /O.CON.KVEF.WS.W.0006.161223T2000Z-161224T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 344 AM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON PST SATURDAY... * TIMING...SNOW WILL BEGIN MID-DAY TODAY...BE HEAVIEST TONIGHT...THEN TAPER OFF MID-DAY SATURDAY. * SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE PRECIPITATION...FALLING TO THE VALLEY FLOOR AS PRECIPITATION ENDS. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000 FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 8000 FEET WITH 1 TO 2 FEET NEAR THE CREST. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 50 MPH...MAINLY TODAY. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ NVZ015-018-019-240000- /O.CON.KVEF.WS.W.0006.161224T0300Z-161225T0300Z/ LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON 344 AM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... * TIMING...SNOW WILL START THIS EVENING...PEAK SATURDAY MORNING AND TAPER OFF TO SHOWERS BY SATURDAY EVENING. * SNOW LEVEL...AROUND 6000 FEET THROUGH MIDNIGHT TONIGHT... THEN FALLING TO AROUND 4000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET... 1 TO 4 INCHES ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 7000 FEET...12 TO 18 INCHES ABOVE 8000 FEET. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY THIS AFTERNOON. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ CAZ521-240000- /O.CON.KVEF.WW.Y.0010.161223T2000Z-161224T2000Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 344 AM PST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON PST SATURDAY... * TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY NIGHT...THEN TAPER OFF MID-DAY SATURDAY. * SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE PRECIPITATION...FALLING TO THE VALLEY FLOORS. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 TO 8 INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY FRIDAY. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$
735 WWUS45 KVEF 232216 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 216 PM PST FRI DEC 23 2016 .A POTENT WINTER STORM WILL BRING GUSTY WINDS AND SIGNIFICANT MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE SIERRA NEVADA AND SOUTHERN GREAT BASIN TONIGHT AND SATURDAY. CAZ519-241145- /O.CON.KVEF.WS.W.0006.000000T0000Z-161224T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 216 PM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST SATURDAY... * TIMING...THE HEAVIEST SNOW IS EXPECTED THROUGH MIDNIGHT AND THEN GRADUALLY TAPER OVERNIGHT WITH SHOWERS CONTINUING INTO SATURDAY. * SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE PRECIPITATION...FALLING TO THE VALLEY FLOOR AS PRECIPITATION ENDS. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000 FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 8000 FEET WITH 1 TO 2 FEET NEAR THE CREST. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 50 MPH...MAINLY THIS EVENING. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ NVZ015-018-019-241145- /O.CON.KVEF.WS.W.0006.161224T0300Z-161225T0300Z/ LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON 216 PM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... * TIMING...SNOW WILL START THIS EVENING...PEAK SATURDAY MORNING AND TAPER OFF TO SHOWERS BY SATURDAY EVENING. * SNOW LEVEL...AROUND 6000 FEET THROUGH MIDNIGHT TONIGHT... THEN FALLING TO AROUND 4000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET... 1 TO 4 INCHES ABOVE 5000 FEET...8 TO 12 INCHES ABOVE 6000 FEET...12 TO 18 INCHES ABOVE 8000 FEET. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ CAZ521-241145- /O.CON.KVEF.WW.Y.0010.000000T0000Z-161224T2000Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 216 PM PST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY... * TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY NIGHT...THEN TAPER OFF MID-DAY SATURDAY. * SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE PRECIPITATION...FALLING TO THE VALLEY FLOORS. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 TO 8 INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$
825 WWUS45 KVEF 241136 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 336 AM PST SAT DEC 24 2016 .A POTENT WINTER STORM WILL CONTINUE TO BRING GUSTY WINDS AND SIGNIFICANT MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE SIERRA NEVADA AND SOUTHERN GREAT BASIN TODAY. NVZ015-018-019-242000- /O.CON.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/ LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON 336 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING...SNOW WILL CONTINUE TODAY AND WILL BE HEAVY AT TIMES BEFORE TAPERING OFF TO SHOWERS BY THIS EVENING. * SNOW LEVEL...AROUND 5500 FEET THIS MORNING...THEN FALLING TO 4000 TO 4500 FEET THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET... 1 TO 4 INCHES ABOVE 5000 FEET...8 TO 12 INCHES ABOVE 6000 FEET...12 TO 18 INCHES ABOVE 8000 FEET. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ CAZ519-242000- /O.CON.KVEF.WS.W.0006.000000T0000Z-161224T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 336 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING. * SNOW LEVEL...NEAR THE OWENS VALLEY FLOOR. * TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000 FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 8000 FEET WITH 1 TO 2 FEET NEAR THE CREST. * WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$ CAZ521-242000- /O.CON.KVEF.WW.Y.0010.000000T0000Z-161224T2000Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 336 AM PST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING. * SNOW LEVEL...NEAR THE OWENS VALLEY FLOOR. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 TO 8 INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST. * WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$
267 WWUS45 KVEF 241627 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 827 AM PST SAT DEC 24 2016 .A POTENT WINTER STORM WILL CONTINUE TO BRING GUSTY WINDS AND SIGNIFICANT MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE SIERRA NEVADA AND SOUTHERN GREAT BASIN TODAY. CAZ519-241730- /O.CAN.KVEF.WS.W.0006.000000T0000Z-161224T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 827 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER STORM WARNING. THE STORM SYSTEM THAT BROUGHT SNOWFALL TO THE EASTERN SIERRA HAS PUSHED EAST OF THE AREA. NO SIGNIFICANT ACCUMULATION IS EXPECTED. $$ CAZ521-241730- /O.CAN.KVEF.WW.Y.0010.000000T0000Z-161224T2000Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 827 AM PST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STORM SYSTEM THAT BROUGHT SNOWFALL TO THE WHITE MOUNTAINS HAS PUSHED EAST OF THE AREA. NO SIGNIFICANT ACCUMULATION IS EXPECTED. $$ NVZ015-018-019-250300- /O.CON.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/ LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON 827 AM PST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING...SNOW WILL CONTINUE TODAY AND WILL BE HEAVY AT TIMES BEFORE TAPERING OFF TO SHOWERS BY THIS EVENING. * SNOW LEVEL...AROUND 5500 FEET THIS MORNING...THEN FALLING TO AROUND 4500 FEET THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...TRACE ABOVE 4000 FEET... TRACE TO 3 INCHES ABOVE 5000 FEET...8 TO 12 INCHES ABOVE 6000 FEET...12 TO 18 INCHES ABOVE 8000 FEET. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT. * IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$
695 WWUS45 KVEF 242250 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PST SAT DEC 24 2016 NVZ015-018-019-250300- /O.CON.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/ LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON 250 PM PST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON AND EARLY EVENING. * SNOW LEVEL...4500 FEET...THEN FALLING TO AROUND 3700 FEET THIS EVENING. * TOTAL SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE IN HEAVIER SHOWER ACTIVITY. THIS IS ADDITIONAL SNOW ON TOP OF WHAT HAS ALREADY FALLEN. * WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...SNOW AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL. && $$
553 WWUS45 KVEF 250243 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 643 PM PST SAT DEC 24 2016 NVZ015-018-019-250345- /O.EXP.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/ LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON 643 PM PST SAT DEC 24 2016 ...WINTER STORM WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... HEAVY SNOW HAD ENDED OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA, WITH ONLY SCATTERED SNOW SHOWERS EXPECTED FOR THE REST OF THE NIGHT. MANY ROADS ARE SNOW COVERED, SO USE EXTRA CAUTION IF TRAVELING TONIGHT. $$ MORGAN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 10:04 AM PST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 22, 10:04 AM PST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1004 AM PST Thu Dec 22 2016 .SYNOPSIS...A pair of weather systems will impact the region heading into the weekend. The first is bringing precipitation to southern parts of the area Today, then another more potent system will bring gusty winds and additional precipitation on Saturday. Cooler air will return to the region for the start of next week. && .UPDATE...Another band of rain lifting northwest across southern Nevada. This will likely begin to pivot and remain over the same areas, leaving most areas around and south/east of I-15 in the soup all day. An upper-level dry slot is working into Mohave county, which will promote convective showers there today, with a few rumbles of thunder not out of the question. Overall, another quarter inch expected for the aforementioned areas, with locally higher amounts, especially possible in southern Mohave county. Touched up PoP and QPF grids through 6Z tonight. && .PREV DISCUSSION... Issued at 425 AM PST Thu Dec 22 2016 .SHORT TERM...through Tonight Low pressure just offshore near the US/Mexico border continues to stream moisture northward, bringing a band of showers through central portions of the CWA this morning. Radar and satellite imagery show a dry slot behind the band of showers across Clark and central Mohave Counties. This will bring a break in shower activity mid morning. High resolution models indicate a second band of showers redeveloping and moving across San Bernardino, Clark, and Mohave Counties this afternoon. Temperatures will remain near normal for highs and warm lows due to the overcast conditions. Snow levels remain high with the morning sounding indicating a freezing level of 9600 ft. As such snow is only expected at the very highest elevations with minimal accumulation. The low will rapidly move northeastward today and weaken, transitioning to an open wave tonight, bringing the precipitation along with it. This will also set the stage for another system moving in from the northwest on Friday. .LONG TERM...Friday through Wednesday A strong, dynamic, moist and fairly cool low pressure system will move to just about the California coast Friday afternoon. Snow will spread into the Sierra by Friday afternoon with generally dry and breezy conditions elsewhere. Portions of Inyo and Nye Counties may see wind speeds increase enough during the afternoon to require a wind advisory but will hold off on that for now. Other parts of the forecast area will likely see the strongest winds Friday night but it is possible that precipitation drag will keep winds from getting too crazy strong. The trough will move inland across California and Nevada Friday night and Saturday. The models are in pretty good agreement that there will be a solid, roughly south-north oriented band of precipitation ahead of the trough axis along a 100KT jet. Confidence is pretty high that pretty much the entire forecast area will get precipitation with this band as it progresses from west to east through Saturday. There is some difference in timing with the trough axis and how fast this band of precipitation will exit to the east Saturday afternoon or evening. I decided to leave the Winter Storm Watch as is for now due to timing concerns at this time. The other issue regarding the Watch and possible upgrade to a Warning is timing of cold air. The best moisture/precipitation may be before the snow levels lower significantly so heavy snow may be limited to the highest elevations. It looks like precipitation will be winding down in the western CWA Saturday afternoon and by later Saturday night, precipitation chances should be limited to mainly eastern portions of Lincoln and Mohave Counties. For Sunday through Wednesday the 00z models were actually in pretty good agreement with the next low pressure system approaching the coast Sunday diving south and remaining off shore as it head to off the Baja Spur by Wednesday afternoon. This leaves our forecast area dry through the period with temperatures warming to above normal levels by Wednesday. && .AVIATION...For McCarran...OVC cloud deck around 5 kft will persist for much for the day today. There will be a break in rainfall after about 16Z then a second round of light rain is expected between 19Z and 02Z Friday. During this time there may be periods of 5-6SM vsbys and cigs to 3 kft. Rain will let up and cigs will increase after 02Z Friday For the rest of southern Nevada...northwest Arizona...and southeast California...Moisture still streaming into the area with best chances of rain east/south of a DAG-DRA line through today, lingering in northwest Arizona longer. CIGS will continue around 3-5 kft. Winds at most terminals will remain light, except down the Colorado River Valley, where some north winds of 15-25kt will linger, particularly at IFP. && && && Update...Steele Previous Discussion...Berc/Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 1:07 PM PST | Winter Weather Advisory | VEF | Inyo | 43 hr |
Nearby
Winter Storm Warnings in Nevada, 2016Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.